Pennsylvania, 2021

Flash Flood and Hail in Pennsylvania, June 13, 2021

June 13, 2021 · NWS PBZ · 38 events in 4 counties and zones

An advancing cold front, along with shortwave support, created the chance for thunderstorms across the region. Sufficient shear (40kts in the 0-6km layer), moderate to high instability (1500-2000 J/kg of CAPE), and dry mid-level air resulted in damaging winds and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$122,000
Crop damage
$10,000
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An advancing cold front, along with shortwave support, created the chance for thunderstorms across the region. Sufficient shear (40kts in the 0-6km layer), moderate to high instability (1500-2000 J/kg of CAPE), and dry mid-level air resulted in damaging winds and hail. Flash flooding occurred, mostly south of Pittsburgh, with training storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 3:11 PM EST, 4 minutes earlier.

Area forecast discussion, Jun 13, 3:11 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
411 PM EDT Sun Jun 13 2021

.SYNOPSIS...
Shower and thunderstorm chances are expected today with a crossing
cold front. Periodic shower and thunderstorm chances should continue
Monday and Tuesday before high pressure return dry and cooler weather
by mid week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Current conditions across the area feature the cold front located
around Ashtabula County OH and stretching southwest to roughly the
Cincinnati area. This boundary is slowly pushing southeast with
stout convection ahead of it. The Severe Thunderstorm Watch will
continue for a few more hour. Plentiful surface based cape around
3000 J/Kg in OH along with the front forcing has kept convection
going for quite a awhile. This has been the case into the WV counties
as the assistance from the terrain and a remnant boundary from this
mornings convection, has kept heavy rainfall into the WV counties
and will continue into this evening. The only other concern has been
north of I-70 where daytime heating is finally maxing but it having
still a tough time with weak midlevel instability. A few storms have
developed up north but are struggling due to the weak mid level
instability and some weak warming. Any storms that continue to
develop will pose a significant wind threat. Timing has the strongest
convection waning by 22Z.

As the front moves through tonight, winds will decouple a bit
quickly, especially to the south so have put a bit of fog into the
forecast.

Previous Discussion...As evidence by the 12z PIT observation
sounding, sufficient shear (near 40kt 0-6km) and instability
(2000-2500j/kg fcst surface CAPE) will aid in the development of
severe storms coincident with ample sfc convergence via
frontogenesis. Considering the hodograph, multi- cellular organized
thunderstorms with damaging wind gusts proceeding outflow boundaries
look probable. Initially, cells will carry a large hail threat before
transitioning to a cold pool dominant complex, capable of 60-70 mph
wind gusts.

The highest chance of seeing this potential will be this
afternoon during peak heating, as the front is expected to be located
from NW PA to SE OH. SPC has this area, and points E-SE, in the
Slight Risk/scattered coverage area for potential severe
thunderstorms. FROPA should occur earlier for the W-NW, where a
lesser Marginal/isolated potential for severe storms exists.

Locally heavy rain is possible in poorly drained areas, though quick storm
movement should be sufficient to preclude a significant flood
potential.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
An approaching Great Lakes shortwave trough is expected to approach
the region Monday, along with a secondary cold front.
Scattered/numerous showers and thunderstorms are again expected to
develop with the increasing shortwave support, and jet driven ascent.
Strong unidirectional shear and dry mid level air should result in
the possibility for severe thunderstorms, though the amount of
instability is less notable than Sunday. SPC has most of the
forecast area in a Marginal Risk for severe storms on Monday.

Another reinforcing trough should maintain scattered showers/storms
for Tuesday, though instability and shear levels look to be too low
for any organized severe thunderstorm potential. Dry weather should
return Tuesday night as sfc high pressure builds upstream of a
developing Ern CONUS long wave trough.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Model blends indicate that high pressure should result in dry and
cooler than average weather Wed and Thu. Another trough approaching
from the Upper Midwest may result in precipitation chance for next
weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Showers and thunderstorms are forming up ahead of a cold front,
mainly south of Pittsburgh initially. Expect more storms to bloom
areawide through the rest of the afternoon. Have included TEMPO
groups for when individual terminals have the best chance of seeing
convection. Any storm will be capable of strong wind gusts, hail, and
IFR visibilities.

The showers and thunderstorms should end this evening as the front
completes its passage, with VFR returning. Some patchy fog will be
possible overnight, especially in areas that receive heavy rainfall.

.Outlook...
Periodic rain chances from passing shortwaves within a developing
eastern U.S. trough may also create intermittent restrictions through
Tuesday.  VFR under high pressure is expected by mid-week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 13, 2:29 AM EST, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
329 AM EDT Sun Jun 13 2021

OHZ039>041-048-049-057-058-068-PAZ007>009-013-140730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey-
Noble-Mercer-Venango-Forest-Lawrence-
329 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and southwest Pennsylvania.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms are possible this afternoon. The main
hazard is expected to be damaging wind, though large hail is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe thunderstorms are possible again Monday afternoon and
evening, with damaging wind and large hail possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ050-059-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021-
509>514-140730-
Jefferson OH-Belmont-Monroe-Butler-Clarion-Jefferson PA-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
329 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

Scattered severe thunderstorms are possible this afternoon and early
evening. The main hazard is expected to be damaging wind, though
large hail is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe thunderstorms are possible Monday afternoon and
evening, with damaging wind and large hail possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 13, 1:23 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     KINGWOOD                39.47N  79.68W
06/13/2021                   PRESTON            WV   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN AROUND THE TOWN.

&&

EVENT NUMBER PBZ2101613

FLH
Local storm report, Jun 13, 1:50 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     UFFINGTON               39.59N  79.98W
06/13/2021                   MONONGALIA         WV   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON INTERSTATE 79 AT MILE MARKED
            150. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER PBZ2101614

JF
Local storm report, Jun 13, 2:02 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      MORGANTOWN              39.64N  79.95W
06/13/2021                   MONONGALIA         WV   BROADCAST MEDIA

            COLLINS FERRY, BEECHHURST AND PATTERSON DRIVE ARE
            REPORTED TO BE FLOODED.

&&

EVENT NUMBER PBZ2101615

FLH
Local storm report, Jun 13, 2:06 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      ROWLESBURG              39.35N  79.68W
06/13/2021                   PRESTON            WV   911 CALL CENTER

            RIVER ROAD REPORTED TO BE FLOODED.

&&

EVENT NUMBER PBZ2101616

FLH
Local storm report, Jun 13, 2:08 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     FLASH FLOOD      MASONTOWN               39.55N  79.80W
06/13/2021                   PRESTON            WV   911 CALL CENTER

            ROUTE 7 NEAR THE MASONTOWN INDUSTRIAL PARK IS FLOODED
            BY CREEK BEING OUT OF ITS BANKS.

&&

EVENT NUMBER PBZ2101617

FLH
Local storm report, Jun 13, 3:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FLASH FLOOD      MASONTOWN               39.55N  79.80W
06/13/2021                   PRESTON            WV   911 CALL CENTER

            DECKERS CREEK IS OUT OF ITS BANKS AND FLOODING 6-10
            MOBILE HOMES. WATER IS INTO THE NEARBY VEHICLES. THE
            FIRE DEPARTMENT IS GOING DOOR TO DOOR EVACUATING
            RESIDENTS. ROUTE 7 IS IMPASSIBLE.

&&

EVENT NUMBER PBZ2101618

FLH

The radar

The Pittsburgh radar (KPBZ), 53 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 17 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 13, 3:15 PM EST
Where
Lawrence County, New Castle
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
41.000, -80.350

Social media reported multiple trees down in New Castle.

Thunderstorm Wind, Lawrence

When
June 13, 3:17 PM EST
Where
Lawrence County, 0.69 mi N of East New Castle
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
40.980, -80.320

Broadcast Media reported multiple power lines knocked down southeast of New Castle.

Hail, Lawrence

When
June 13, 3:20 PM EST to 3:21 PM EST
Where
Lawrence County, 1.56 mi E of New Castle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.000, -80.320

A trained spotter reported slightly smaller than a quarter sized hail.

Thunderstorm Wind, Lawrence

When
June 13, 3:20 PM EST
Where
Lawrence County, 2.2 mi WSW of Eastbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
41.040, -80.320

Large trees snapped in half on the road in Neshannock Township; report via social media.

Hail, Lawrence

When
June 13, 3:23 PM EST to 3:24 PM EST
Where
Lawrence County, 2.09 mi SW of Mc Oaslin
Measured
1 in hail
Reported by
Social Media
Coordinates
41.000, -80.300

Nickel to quarter sized hail reported on social media.

Thunderstorm Wind, Lawrence

When
June 13, 3:27 PM EST
Where
Lawrence County, 0.52 mi E of Wiegletown
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.980, -80.260

A trained spotter reported power lines down.

Thunderstorm Wind, Butler

When
June 13, 4:34 PM EST
Where
Butler County, 0.52 mi E of Mars
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.700, -80.010

Social media pictures of uprooted trees and blown apart swing set in Mars, PA.

Thunderstorm Wind, Allegheny

When
June 13, 4:35 PM EST
Where
Allegheny County, 1.72 mi WSW of Bakerstown Station
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.640, -80.000

Social media report of numerous large trees snapped near the PA Turnpike.

Thunderstorm Wind, Allegheny

When
June 13, 4:48 PM EST
Where
Allegheny County, Wexford
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
40.630, -80.050

Social media report of a large tree down.

Hail, Allegheny

When
June 13, 4:52 PM EST to 4:53 PM EST
Where
Allegheny County, 0.87 mi NE of Highland
Measured
0.88 in hail
Reported by
Social Media
Coordinates
40.560, -80.040

Slightly smaller than quarter sized hail was reported on social media.

Hail, Westmoreland

When
June 13, 4:52 PM EST to 4:53 PM EST
Where
Westmoreland County, 1.48 mi SSE of Five Pts
Measured
1.5 in hail
Reported by
Public
Coordinates
40.380, -79.510

Up to an inch and half hail reported via the public.

Thunderstorm Wind, Westmoreland

When
June 13, 4:52 PM EST
Where
Westmoreland County, 1.48 mi SSE of Five Pts
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.380, -79.510

Public report a few large trees down.

Hail, Allegheny

When
June 13, 4:55 PM EST to 4:56 PM EST
Where
Allegheny County, 2.6 mi SE of Wexford
Measured
1 in hail
Reported by
Public
Coordinates
40.600, -80.020

The public reported quarter sized hail.

Thunderstorm Wind, Allegheny

When
June 13, 4:55 PM EST
Where
Allegheny County, 0.53 mi E of Shalecrest
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.520, -79.960

Social media report of multiple trees down.

Hail, Allegheny

When
June 13, 4:58 PM EST to 4:59 PM EST
Where
Allegheny County, 0.87 mi NE of Highcliff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.530, -80.020

A trained spotter reported quarter sized hail and large tree limbs down.

Thunderstorm Wind, Allegheny

When
June 13, 4:58 PM EST
Where
Allegheny County, 0.87 mi NE of Highcliff
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.530, -80.020

Trained spotter reported large tree limbs down.

Thunderstorm Wind, Allegheny

When
June 13, 4:58 PM EST
Where
Allegheny County, 0.53 mi E of Shalecrest
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.520, -79.960

Emergency manager reported numerous trees down in Shaler Twp. Large trees were on Heasley Road.

Hail, Allegheny

When
June 13, 4:59 PM EST to 5:04 PM EST
Where
Allegheny County, Wexford
Measured
1 in hail
Reported by
Public
Coordinates
40.630, -80.050

The public reported quarter size hail; hail fell steady for 5 minutes.

Hail, Allegheny

When
June 13, 5:00 PM EST to 5:01 PM EST
Where
Allegheny County, 2.1 mi NE of Option
Measured
0.75 in hail
Reported by
Public
Coordinates
40.450, -79.950

Less than a quarter sized hail fell.

Thunderstorm Wind, Allegheny

When
June 13, 5:00 PM EST
Where
Allegheny County, 2.1 mi E of Ingomar
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.580, -80.030

The public reported trees down across the area.

Thunderstorm Wind, Allegheny

When
June 13, 5:00 PM EST
Where
Allegheny County, Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.480, -79.970

The public reported a few trees and large branches down.

Thunderstorm Wind, Allegheny

When
June 13, 5:00 PM EST
Where
Allegheny County, 1.05 mi E of Crafton
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.430, -80.010

An NWS Employee reported a large tree limb down on Grandview Ave in Mount Washington.

Hail, Allegheny

When
June 13, 5:05 PM EST to 5:06 PM EST
Where
Allegheny County, 1.48 mi SSE of Cherry City
Measured
0.75 in hail
Reported by
Public
Coordinates
40.460, -79.960

Less than quarter sized hail fell.

Thunderstorm Wind, Allegheny

When
June 13, 5:10 PM EST
Where
Allegheny County, 0.69 mi N of Option
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
40.440, -79.980

Numerous reports of damage to structures within the city.

Thunderstorm Wind, Allegheny

When
June 13, 5:10 PM EST
Where
Allegheny County, 0.87 mi SE of Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.470, -79.960

An NWS Employee reported a large tree limb snapped off near the Pittsburgh Fire Bureau Station 6.

Thunderstorm Wind, Allegheny

When
June 13, 5:11 PM EST
Where
Allegheny County, 1.48 mi SSE of Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.460, -79.960

An NWS Employee reported a large tree uprooted along Mintwood Street.

Hail, Allegheny

When
June 13, 5:15 PM EST to 5:16 PM EST
Where
Allegheny County, 2.14 mi NNW of Munhall
Measured
0.88 in hail
Reported by
Public
Coordinates
40.430, -79.930

Less than quarter sized hail fell.

Hail, Allegheny

When
June 13, 5:15 PM EST
Where
Allegheny County, 2.21 mi WNW of Edgewood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.440, -79.920

A trained spotter reported hail the size of a quarter.

Thunderstorm Wind, Allegheny

When
June 13, 5:15 PM EST
Where
Allegheny County, 2.72 mi ENE of Option
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.440, -79.930

Social media picture of tree onto a house.

Hail, Allegheny

When
June 13, 5:15 PM EST
Where
Allegheny County, 2.72 mi ENE of Option
Measured
1 in hail
Reported by
Social Media
Coordinates
40.440, -79.930

Social media report of quarter inch hail.

Hail, Allegheny

When
June 13, 5:16 PM EST
Where
Allegheny County, Rankin
Measured
0.75 in hail
Reported by
Public
Coordinates
40.420, -79.880

The public reported hail slightly smaller than a quarter.

Hail, Allegheny

When
June 13, 5:20 PM EST
Where
Allegheny County, 1.05 mi W of Rankin
Measured
0.75 in hail
Reported by
Public
Coordinates
40.420, -79.900

The public reported hail slightly smaller than a quarter.

Hail, Allegheny

When
June 13, 5:24 PM EST
Where
Allegheny County, 2.52 mi WSW of Aspinwall
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.460, -79.920

A trained spotter reported hail slightly larger than a quarter.

Thunderstorm Wind, Allegheny

When
June 13, 5:25 PM EST
Where
Allegheny County, 0.53 mi E of Shalecrest
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.520, -79.960

The public reported trees down and some small hail.

Flash Flood, Allegheny

When
June 13, 5:25 PM EST to 6:40 PM EST
Where
Allegheny County, 1.79 mi ENE of Option to 0.56 mi NW of Dormont
Cause
Heavy Rain
Property damage
$100,000
Crop damage
$10,000
Reported by
911 Call Center
Coordinates
40.439, -79.948

Multiple reports of flooding south and east of Pittsburgh, numerous vehicles were stuck. In Whitehall, intersection of Provost and Wayman flooded near Saw Mill Run. Widespread flooding was reported in West Mifflin. In Monroeville, near I-376 East, a vehicle was stranded on ramp. A few streets were flooded in Swissvale.

Thunderstorm Wind, Allegheny

When
June 13, 5:30 PM EST
Where
Allegheny County, 0.87 mi SE of Cherry City
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.470, -79.960

Social media reports of multiple trees down.

Hail, Allegheny

When
June 13, 5:30 PM EST
Where
Allegheny County, 2.1 mi NW of Edgewood
Measured
0.75 in hail
Reported by
Public
Coordinates
40.450, -79.910

The public reported hail slightly smaller than a quarter.

Hail, Allegheny

When
June 13, 5:30 PM EST
Where
Allegheny County, 1.74 mi NW of Munhall
Measured
0.75 in hail
Reported by
Public
Coordinates
40.420, -79.940

Public reported slightly smaller than quarter sized hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960955, 960939, 960896, 960944, 960900, 960932, 960970, 960965, 960945, 960904, 960908, 960976, 960910, 960959, 960913, 960947, 960978, 960919, 960926, 960950, 960951, 960953, 960928, 960957, 960966, 960968, 960929, 960969, 960971, 960972, 960961, 960962, 960960, 960954, 966442, 960958, 960963, 960973.